Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Small lump in the groin area with pain. Taking finasteride. Can this be inguinal hernia?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
Hello, I have a question about a possible inguinal hernia. I am 26 years old and in great physical shape. I have been lifting weights 2x a week and run 5+ miles 4x week. I noticed a very small lump in my groin area a few weeks ago. This past week I have noticed some dull pain. I am wondering if this might be an inguinal hernia, or if there are other possibilities. I have also been taking finasteride for the past month. I have read that this drug has side effects and wonder if the pain I feel in my groin area could be related to this. I could send a photo of the lump if this would be helpful. Thanks!
Posted Mon, 21 May 2012 in General Health
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
A small lump in the groin with a mild pain could be an inguinal hernia if the swelling reduces completely on lying down or pressing on it. A swollen lymph node in the area is a strong possibility if the swelling remains of same size all the time.
It is not likely to be related to taking finasteride.
A physical examination of the swelling will help in exact diagnosis.
You can attach the photograph of the swelling in the box provided at the right hand side of the query box. This will help me in suggesting you better.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor